MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 142122-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tissue Breakdown (2681); Skin Infection (4544); Restenosis (4576); Swelling/ Edema (4577); Reduced Blood Flow (4598)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is related to mdr report 3011632150-2023-00110.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with one biomimics 3d (bm3d) stent in the left leg, a 6.0 x 100 mm stent which was used to treat a restenotic lesion of the common femoral artery to superficial femoral artery (sfa) proximal third.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was post-dilated with pta.On (b)(6) 2022 a second bm3d stent, a 7.0 x 60mm stent was implanted to treat a restenosis in the sfa proximal third in the left leg (mdr report number 3011632150-2022-00026).A retrograde approach was used and the lesion was prepared using pre-dilation with pta and atherectomy and post-dilated with pta.The site identified a restenosis of treated segment (target lesion) on (b)(6) 2023.The patient underwent a routine duplex ultrasound (dus) on (b)(6) 2023 which showed a flow limiting stenosis of the proximal left sfa.A clinic visit on (b)(6) 2023 noted that the patient was experiencing worsening claudication and had a capillary refill greater than 7 seconds.A diagnostic angiogram was conducted on 2023.There were two focal areas of stenosis.The proximal left sfa lesion within the target stent was 95% stenosed.The distal sfa stent had a 90% stenosed lesion."early skin breakdown" was reported and an infected peripheral wound event was identified on (b)(6) 2023.The plan was to perform a staged intervention in the near future, but before that could take place, the patient presented to the emergency room (er) and was admitted on (b)(6) 2023 with left leg extremity (lle) increased pain, swelling and an open wound on the left foot.Magnetic resonance imaging (mri) and x-ray of the foot showed signs of suspected osteomyelitis.In an attempt to prevent amputation, the patient underwent an intervention on (b)(6) 2023 which included laser atherectomy and pta/standard balloon angioplasty throughout the left sfa.The patient received antibiotics for cellulitis and osteomyelitis.A debridement of the wound on the left foot was performed on (b)(6) 2023 as well as a minor unplanned amputation of the left 4th toe.The patient was discharged on (b)(6) 2023.As of the (b)(6) 2023 the patient was still receiving wound care treatment.The outcome of the restenosis was reported as resolved/recovered while the infected peripheral wound was reported as continuing.The event of restenosis of treated segment (target lesion) was reported as definitely related to the device and not related to the procedure.It was target lesion related and resulted in target lesion revascularization (tlr) and target vessel revascularization (tvr).The event of infected peripheral wound was reported as was not related to the device or procedure but was due to a worsening pre-existing condition.It was not target lesion related and was not a tlr/tvr.The devices remain implanted.
 
Additional Manufacturer Narrative
This is related to mdr report 3011632150-2023-00110.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to interventions, claudication/leg pain, worsening of peripheral arterial disease leading to additional surgical intervention, endovascular intervention or amputation are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This is related to mdr report 3011632150-2023-00110.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with one biomimics 3d (bm3d) stent in the left leg, a 6.0 x 100 mm stent which was used to treat a restenotic lesion of the common femoral artery to superficial femoral artery (sfa) proximal third.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was post-dilated with pta.On (b)(6) 2022 a second bm3d stent, a 7.0 x 60mm stent was implanted to treat a restenosis in the sfa proximal third in the left leg (mdr report number 3011632150-2022-00026).A retrograde approach was used and the lesion was prepared using pre-dilation with pta and atherectomy and post-dilated with pta.The site identified a restenosis of treated segment (target lesion) on (b)(6) 2023.The patient underwent a routine duplex ultrasound (dus) on (b)(6) 2023 which showed a flow limiting stenosis of the proximal left sfa.A clinic visit on (b)(6) 2023 noted that the patient was experiencing worsening claudication and had a capillary refill greater than 7 seconds.A diagnostic angiogram was conducted on (b)(6) 2023.There were two focal areas of stenosis.The proximal left sfa lesion within the target stent was 95% stenosed.The distal sfa stent had a 90% stenosed lesion."early skin breakdown" was reported and an infected peripheral wound event was identified on (b)(6) 2023.The plan was to perform a staged intervention in the near future, but before that could take place, the patient presented to the emergency room (er) and was admitted on (b)(6) 2023 with left leg extremity (lle) increased pain, swelling and an open wound on the left foot.Magnetic resonance imaging (mri) and x-ray of the foot showed signs of suspected osteomyelitis.In an attempt to prevent amputation, the patient underwent an intervention on (b)(6) 2023 which included laser atherectomy and pta/standard balloon angioplasty throughout the left sfa.The patient received antibiotics for cellulitis and osteomyelitis.A debridement of the wound on the left foot was performed on (b)(6) 2023 as well as a minor unplanned amputation of the left 4th toe.The patient was discharged on (b)(6) 2023.As of the (b)(6) 2023 the patient was still receiving wound care treatment.The outcome of the restenosis was reported as resolved/recovered while the infected peripheral wound was reported as continuing.The event of restenosis of treated segment (target lesion) was reported as definitely related to the device and not related to the procedure.It was target lesion related and resulted in target lesion revascularization (tlr) and target vessel revascularization (tvr).The event of infected peripheral wound was reported as was not related to the device or procedure but was due to a worsening pre-existing condition.It was not target lesion related and was not a tlr/tvr.The devices remain implanted.The clinical events committee (cec) adjudicated that this event was not related to the study device and this adjudication was reviewed by veryan on (b)(6) 2024.The patient had a number previous peripheral revascularisation procedures prior to implantation of the study device (mdr 3011632150-2023-00110) on (b)(6) 2021 and the non-study device which was implanted on (b)(6) 2022.
 
Additional Manufacturer Narrative
This is related to mdr report 3011632150-2023-00110.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to interventions, claudication/leg pain, worsening of peripheral arterial disease leading to additional surgical intervention, endovascular intervention or amputation are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.The cec adjudicated this event as not related to the study device.Section b.5.Was updated to reflect this, g.6.And h.11.Have been updated to reflect the report type (follow-up 01) and the sections that have been updated.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to interventions, claudication/leg pain, worsening of peripheral arterial disease leading to additional surgical intervention, endovascular intervention or amputation are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with one biomimics 3d (bm3d) stent in the left leg, a 6.0 x 100 mm stent which was used to treat a restenotic lesion of the common femoral artery to superficial femoral artery (sfa) proximal third.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was post-dilated with pta.On (b)(6) 2022 a second bm3d stent, a 7.0 x 60mm stent was implanted to treat a restenosis in the sfa proximal third in the left leg (mdr report number 3011632150-2022-00026).A retrograde approach was used and the lesion was prepared using pre-dilation with pta and atherectomy and post-dilated with pta.The site identified a restenosis of treated segment (target lesion) on (b)(6) 2023.The patient underwent a routine duplex ultrasound (dus) on (b)(6) 2023 which showed a flow-limiting stenosis of the proximal left sfa.A clinic visit on (b)(6) 2023 noted that the patient was experiencing worsening claudication and had a capillary refill greater than 7 seconds.A diagnostic angiogram was conducted on (b)(6) 2023.There were two focal areas of stenosis.The proximal left sfa lesion within the target stent was 95% stenosed.The distal sfa stent had a 90% stenosed lesion."early skin breakdown" was reported and an infected peripheral wound event was identified on (b)(6) 2023.The plan was to perform a staged intervention in the near future, but before that could take place, the patient presented to the emergency room (er) and was admitted on (b)(6) 2023 with left leg extremity (lle) increased pain, swelling and an open wound on the left foot.Magnetic resonance imaging (mri) and x-ray of the foot showed signs of suspected osteomyelitis.In an attempt to prevent amputation, the patient underwent an intervention on (b)(6) 2023 which included laser atherectomy and pta/standard balloon angioplasty throughout the left sfa.The patient received antibiotics for cellulitis and osteomyelitis.A debridement of the wound on the left foot was performed on (b)(6) 2023 as well as a minor unplanned amputation of the left 4th toe.The patient was discharged on (b)(6) 2023.As of (b)(6) 2023, the patient was still receiving wound care treatment.There have been no updates as of (b)(6) 2024.The outcome of the restenosis was reported as resolved/recovered while the infected peripheral wound was reported as continuing.The event of restenosis of treated segment (target lesion) was reported as definitely related to the device and not related to the procedure.It was target lesion related and resulted in target lesion revascularization (tlr) and target vessel revascularization (tvr).The infected peripheral wound event was reported as not related to the device or procedure but was due to a worsening pre-existing condition.It was not target lesion related and was not a tlr/tvr.The devices remain implanted.The clinical events committee (cec) adjudicated that this event was not related to the study device (mdr 3011632150-2023-00110) and this adjudication was reviewed by veryan on (b)(6) 2024.The patient had a number of previous peripheral revascularisation procedures prior to implantation of the study device on (b)(6) 2021 and the non-study device (the subject of this report) which was implanted on (b)(6) 2022.Additional information was provided in relation to this event on 12-mar-24 that reported that there have been no updates on this event.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to interventions, claudication/leg pain, worsening of peripheral arterial disease leading to additional surgical intervention, endovascular intervention or amputation are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated to reflect additional information received, sections g.6.And h.2.Have been updated to reflect the report type (follow-up 03) and the reason.Section h.11.Was updated to reflect the sections of this report that have been changed.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with one biomimics 3d (bm3d) stent in the left leg, a 6.0 x 100 mm stent which was used to treat a restenotic lesion of the common femoral artery to superficial femoral artery (sfa) proximal third.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) and atherectomy.The treated segment was post-dilated with pta.On (b)(6) 2022 a second bm3d stent, a 7.0 x 60 mm stent was implanted to treat a restenosis in the sfa proximal third in the left leg (mdr report number 3011632150-2022-00026).A retrograde approach was used and the lesion was prepared using pre-dilation with pta and atherectomy and post-dilated with pta.The site identified a restenosis of treated segment (target lesion) on (b)(6) 2023.The patient underwent a routine duplex ultrasound (dus) on (b)(6) 2023 which showed a flow-limiting stenosis of the proximal left sfa.A clinic visit on (b)(6) 2023 noted that the patient was experiencing worsening claudication and had a capillary refill greater than 7 seconds.A diagnostic angiogram was conducted on (b)(6) 2023.There were two focal areas of stenosis.The proximal left sfa lesion within the target stent was 95% stenosed.The distal sfa stent had a 90% stenosed lesion."early skin breakdown" was reported and an infected peripheral wound event was identified on (b)(6) 2023.The plan was to perform a staged intervention in the near future, but before that could take place, the patient presented to the emergency room (er) and was admitted on (b)(6) 2023 with left lower extremity (lle) increased pain, swelling and an open wound on the left foot.Magnetic resonance imaging (mri) and x-ray of the foot showed signs of suspected osteomyelitis.In an attempt to prevent amputation, the patient underwent an intervention on (b)(6) 2023 which included laser atherectomy and pta/standard balloon angioplasty throughout the left sfa.The patient received antibiotics for cellulitis and osteomyelitis.A debridement of the wound on the left foot was performed on (b)(6) 2023 as well as a minor unplanned amputation of the left 4th toe.The patient was discharged on (b)(6) 2023.As of (b)(6) 2023, the patient was still receiving wound care treatment.There have been no updates as of 12-mar-24.The outcome of the restenosis was reported as resolved/recovered while the infected peripheral wound was reported as continuing.The event of restenosis of treated segment (target lesion) was reported as definitely related to the device and not related to the procedure.It was target lesion related and resulted in target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The infected peripheral wound event was reported as not related to the device or procedure but was due to a worsening pre-existing condition.It was not target lesion related and was not a tlr/tvr.The devices remain implanted.The clinical events committee (cec) adjudicated that this event was not related to the study device (mdr 3011632150-2023-00110) and this adjudication was reviewed by veryan on 06-feb-24.The patient had a number of previous peripheral revascularisation procedures prior to implantation of the study device on (b)(6) 2021 and the non-study device (the subject of this report) which was implanted on (b)(6) 2022.Information was provided in relation to this event on (b)(6) 2024 that reported that there have been no updates on this event.Additional information was received on 10-apr-24 via the site and reported that as of the patient's exit from the study on (b)(6) 2024, the event of infected peripheral wound was still ongoing and per the last clinical visit on (b)(6) 2023, this event was not felt to be venous related.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key17669034
Report Number3011632150-2023-00111
Device Sequence Number20600154
Product Code NIP
UDI-Device Identifier05391526850404
UDI-Public(01)05391526850404(17)230312(11)210811(10)0000100307
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Catalogue Number142122-03
Device Lot Number0000100307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer02/06/2024
03/12/2024
04/10/2024
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date03/06/2024
04/09/2024
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; CLOPIDOGREL (PLAVIX)
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age63 YR
Patient SexMale
Patient Weight234 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American